Alert archive / Alabama / Flash Flood Warnings in 2010
Flash Flood Warning 38, NWS Birmingham, AL
NWS Birmingham, AL issued this flash flood warning at Jun 4, 2010, 1:11 PM CDT for Blount County, Jefferson County, St. Clair County, Alabama. It was in force for 3 hr. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2010, 1:11 PM CDT (18:11 UTC)
- Expired
- Jun 4, 2010, 4:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Blount County, AL, Jefferson County, AL, St. Clair County, AL
The radar
The Birmingham radar (KBMX), 65 km from the middle of the area, began a volume at 18:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 1:19 PM CDT | FLASH FLOOD | 2 S Pinson, AL | THE FOUR LANE HIGHWAY AT HIGHWAY 75 AT PANARAMA EAST IS FLOODED AND CLOSED. |
| Jun 4, 1:38 PM CDT | FLASH FLOOD | Center Point, AL | GRAYSON VALLEY DRIVE, SECOND STREET NW, SWEETHALL ROAD ARE ALL UNDERWATER AND INPASSABLE. |
| Jun 4, 2:05 PM CDT | HEAVY RAIN 0 | Center Point, AL | HEAVY PRODUCED SATURATED GROUND IN CENTER POINT. A TREE FELL DUE TO THESE SATURATED CONDITIONS AND LANDED ON TWO HOMES. |
| Jun 4, 2:15 PM CDT | FLASH FLOOD | Trussville, AL | *** 3 INJ *** THREE PEOPLE WERE SWEPT AWAY IN HIGH WATER. A SWIFT WATER RESCUE WAS IN PROGRESS. THREE PERSONS IN THE WATER WERE ALL RESCUED. THE THREE PEOPLE ALL SUFFERED BUMPS AND BRUISES. |
| Jun 4, 2:15 PM CDT | HEAVY RAIN 0 | Trussville, AL | SWIFT WATER RESCUE IN PROGRSS. THREE PERSONS IN THE WATER. HEAVY RAINS MOVING WELL EAST OF AREA AT PRESENT. |
| Jun 4, 3:20 PM CDT | FLASH FLOOD | Trussville, AL | 3 PEOPLE WERE SWEPT INTO THE CAHABA RIVER DUE TO FLASH FLOODING. SWIFT WATER RESCUE HAS SAVED 2 VICTIMS AND A THIRD IS STILL IN THE WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 6.2 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1275 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 471 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
785
WGUS54 KBMX 041811
FFWBMX
ALC009-073-115-042115-
/O.NEW.KBMX.FF.W.0038.100604T1811Z-100604T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
111 PM CDT FRI JUN 4 2010
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN BLOUNT COUNTY IN CENTRAL ALABAMA...
NORTHEASTERN JEFFERSON COUNTY IN CENTRAL ALABAMA...
THIS INCLUDES THE CITIES OF...TRUSSVILLE...GARDENDALE...
FULTONDALE...
WEST CENTRAL ST. CLAIR COUNTY IN CENTRAL ALABAMA...
THIS INCLUDES THE CITY OF SPRINGVILLE...
* UNTIL 415 PM CDT
* AT 110 PM CDT...THE NATIONAL WEATHER SERVICE DETECTED FLASH
FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WARRIOR...
TRAFFORD...MORRIS...LOCUST FORK...KIMBERLY...HAYDEN...DALLAS...
COUNTY LINE...BLOUNT SPRINGS AND ARKADELPHIA
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3381 8637 3376 8635 3362 8648 3359 8654
3355 8668 3374 8703 3374 8701 3379 8700
3380 8696 3385 8697 3401 8669
$$
753 follow-up statements
723
WGUS74 KBMX 041848
FFSBMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
148 PM CDT FRI JUN 4 2010
ALC009-073-115-042115-
/O.CON.KBMX.FF.W.0038.000000T0000Z-100604T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JEFFERSON AL-ST. CLAIR AL-BLOUNT AL-
148 PM CDT FRI JUN 4 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR SOUTH
CENTRAL BLOUNT...WEST CENTRAL ST. CLAIR AND NORTHEASTERN JEFFERSON
COUNTIES...
AT 147 PM CDT...LOCAL LAW ENFORCEMENT AND EMERGENCY MANAGEMENT
OFFICIALS REPORTED FLASH FLOODING IN PARTS OF CENTER POINT AND
PINSON. ADDITIONAL FLOODING IS LIKELY.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TRAFFORD...SPRINGVILLE...LOCUST FORK...CENTERPOINT...PINSON...
DALLAS AND COUNTY LINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3364 8678 3370 8680 3376 8677 3385 8676
3401 8669 3381 8637 3376 8635 3362 8648
3359 8654 3355 8668
$$
75206
WGUS74 KBMX 041944
FFSBMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
244 PM CDT FRI JUN 4 2010
ALC009-073-115-042115-
/O.CON.KBMX.FF.W.0038.000000T0000Z-100604T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JEFFERSON AL-ST. CLAIR AL-BLOUNT AL-
244 PM CDT FRI JUN 4 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR SOUTH
CENTRAL BLOUNT...WEST CENTRAL ST. CLAIR AND NORTHEASTERN JEFFERSON
COUNTIES...
AT 244 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED CONTINUED
FLASH FLOODING OVER THE WARNED AREA. ALTHOUGH MUCH OF THE HEAVY RAIN
HAS EXITED THE AREA...SIGNIFICANT RUNOFF IS TILL OCCURRING.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TRAFFORD...SPRINGVILLE...LOCUST
FORK...DALLAS...TRUSSVILLE...PINSON...CENTERPOINT AND COUNTY LINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3364 8678 3370 8680 3376 8677 3385 8676
3401 8669 3381 8637 3376 8635 3362 8648
3359 8654 3355 8668
$$
75363
WGUS74 KBMX 042107
FFSBMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
407 PM CDT FRI JUN 4 2010
ALC009-073-115-042116-
/O.EXP.KBMX.FF.W.0038.000000T0000Z-100604T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JEFFERSON AL-ST. CLAIR AL-BLOUNT AL-
407 PM CDT FRI JUN 4 2010
...THE FLASH FLOOD WARNING WILL EXPIRE AT 415 PM CDT FOR SOUTH
CENTRAL BLOUNT...WEST CENTRAL ST. CLAIR AND NORTHEASTERN JEFFERSON
COUNTIES...
THE RESIDUAL RUNOFF HAS DECREASED ENOUGH FOR THE FLASH FLOOD WARNING
TO EXPIRE. ADDITIONAL STORMS ARE POSSIBLE THROUGH THE EVENING HOURS.
IF YOU EXPERIENCED ANY FLOODING PLEASE FORWARD YOUR REPORT...
CALL 1-800-856-0758.
LAT...LON 3364 8678 3370 8680 3376 8677 3385 8676
3401 8669 3381 8637 3376 8635 3362 8648
3359 8654 3355 8668
$$
75What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 12:20 PM CDT, 51 minutes earlier.
Area forecast discussion, Jun 4, 12:20 PM CDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1220 PM CDT FRI JUN 4 2010 .UPDATE...AVIATION DISCUSSION. && .DISCUSSION... THE LATEST SATELLITE IMAGERY DEPICTS A DIFFERENTIAL HEATING AXIS WEST TO EAST OVER THE FAR SOUTHERN COUNTIES. THIS LOCALIZED BOUNDARY IS COINCIDENT WITH AN 850MB WIND SHIFT. MIXED LAYER INSTABILITIES HAVE CAPES 1000-2000 SOUTH WITH NO INHIBITION. SURFACE BASED LI'S AROUND -5. DOWNDRAFT CAPES ARE IN THE 1000 RANGE IN THE HEATED AREA. IN ADDITION...A MID TO UPPER LEVEL LOW REMAINS SPINNING NEAR SE TEXAS AND SW LOUISIANA...WITH ADDITIONAL UPWARD MOTION ROTATING AROUND THE LOW TOWARD SOUTHERN CENTRAL ALABAMA BY LATE THIS AFTERNOON. THE 12Z SOUNDING HAS PW AROUND 2 INCHES BUT THIS MAY ACTUALLY LOWER SOMEWHAT THIS AFTERNOON TO AROUND 1.6-1.8 RANGE. THEREFORE...EXPECT CONVECTION TO CONTINUE DEVELOPING ACROSS THE FAR SOUTHERN ZONES AND MOVING NORTHWARD. ACTIVITY SHOULD ALSO DEVELOP IN THE DIFFERENTIAL HEATING ZONE WITH THE AIDE OF THE ENERGY COMING AROUND THE BASE OF THE LOW. DUE TO THESE IDEAS...HAVE RAISED POPS TO CATEGORICAL AT ALL LOCATIONS. THE RAIN WILL BE SHOWERY IN NATURE AND HAVE STORM MOTIONS ON THE ORDER OF 10 TO 15 MPH. WE WILL HAVE TO MONITOR SMALL SCALE BOUNDARY INTERACTIONS AND STORM CORES FOR THE POTENTIAL OF STRONG OUTFLOW WINDS. THERE WILL ALSO BE A POTENTIAL OF LOCALIZED HEAVY RAINFALL WHERE 2 INCHES MAY OCCUR IN A SHORT PERIOD OF TIME...MAINLY IN BOUNDARY INTERACTION ZONES AND MULTIPLE SHOWERS OVER THE SAME LOCATIONS. FAIRLY WARM TEMPS ALOFT WILL INHIBIT LARGE HAIL GROWTH TO ONLY THE STRONGEST ACTIVITY AND IT SHOULD BE RATHER SMALL...BUT -10 TO -30 CAPE VALUES ARE AROUND 500 SOUTH AT THIS TIME. 75 && .AVIATION...18Z TAF DISCUSSION. EXPECTING ANOTHER ACTIVE DAY AT NEARLY ALL TAF SITES...AS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BE ON THE INCREASE OVER THE NEXT SEVERAL HOURS. WILL LIKELY SEE GUSTY WINDS AND PLENTY OF CG LIGHTNING IN AND AROUND ANY STORMS THAT DEVELOP. AS WE PROGRESS THROUGH THE EVENING HOURS...STORMS AND THEIR INTENSITIES WILL GENERALLY DECREASE...ALTHOUGH ISOLATED TO SCATTERED SHOWERS MAY STILL DEVELOP ACROSS PORTIONS OF THE AREA. OTHERWISE...JUST SOME MID LEVEL CLOUDS AND PERHAPS SOME ISOLATED GROUND FOG...ALTHOUGH AM NOT CONFIDENT ENOUGH TO INCLUDE THE FOG IN THIS ISSUANCE. NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST UNTIL FURTHER NOTICE WHILE CEILOMETER DATA IS BEING MONITORED FOR ACCURACY. && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 4, 6:36 AM CDT, 6 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 636 AM CDT FRI JUN 4 2010 ALZ011>015-017>050-042200- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 636 AM CDT FRI JUN 4 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. A FEW STRONG THUNDERSTORMS ARE POSSIBLE TODAY...FROM NOON UNTIL 8 PM...PRODUCING GUSTY WINDS UP TO 45 MPH. ALTHOUGH THE STORMS WILL ALSO PRODUCE HEAVY RAINFALL...THEY WILL NOT LIKELY STAY POSITIONED LONG ENOUGH OVER ONE AREA TO PRODUCE FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. AN APPROACHING UPPER LOW WILL PRODUCE SCATTERED TO NUMEROUS THUNDERSTORMS SATURDAY AND SUNDAY. SOME OF THE STRONGER STORMS COULD PRODUCE WIND GUSTS UP TO 45 MPH...MAINLY DURING THE AFTERNOON HOURS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 4, 12:52 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1252 PM CDT FRI JUN 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1248 PM LIGHTNING 1 E VILLAGE SPRINGS 33.76N 86.62W
06/04/2010 JEFFERSON AL EMERGENCY MNGR
A HOME WAS STRUCK BY LIGHTNING IN THE WOODHAVEN
SUBDIVISION JUST EAST OF HIGHWAY 75.
&&
LINHARESThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 12:44 PM CDT | Areal Flood Advisory | BMX | Blount, Jefferson | 2 hr |
| Jun 4, 1:09 PM CDT | Areal Flood Advisory | BMX | Chambers, Randolph | 2 hr |
| Jun 4, 1:14 PM CDT | Flash Flood Warning | BMX | Chambers, Randolph | 4 hr |
Nearby
Flash Flood Warnings in Alabama, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.